Jump to content

Karen*

Member Since 06 Dec 2012
Offline Last Active Jul 23 2015 02:31 AM

Posts I've Made

In Topic: Fraxel Causing Cystic Acne?

08 July 2015 - 09:16 PM

I can't help from experience as I've never had fraxel but anything that traumatises your skin could have the potential to flare up acne.  I have read of people getting blister like spots after fraxel, maybe your skin is too sensitive for the treatment?  I know when I exfoliate to often and use harsher products on my skin that I tend to breakout more, your skin needs a lipid barrier to function properly and striping the skin of this can allow bacteria and irritants to flare up skin conditions.  Try and stay calm I know it can be a frightening time when your skin has a major flare up, don't do anything further that will aggravate your skin and try to keep your skin as hydrated as possible.  I find a bottled water spray like Aveene or Evian can help calm down redness and a good, basic moisturiser like e45, something with an emollient in it to keep in the moisture, the aquaphor is probably a good choice.  It could also be the vinegar as it is acidic so will be exfoliating your skin and anything underneath will be coming to the surface, maybe try and dilute the vinegar more so it has less of a exfoliating effect on the skin.  I hope things calm down soon x

 

 

the reason fraxel causes acne is that it brings all the oil to the surface of the skin. i've had a few of these treatments and the last one i got i had a ton of whiteheads pop up on my chin where i am the oiliest. the place i go to has me wash my face with my regular cleanser then use witch hazel toner to exfoliate the skin then after that i put on hydrogel and lastly ceramide cream. i do that 2-3 times a day post fraxel until my skin is healed.
also i start taking antibiotics 2-3 days before and stay on them about 7 days post fraxel. this really helps me not get any cystic acne breakouts. 
one thing to note is that while your skin is healing do not pick touch or pick at any of the acne bumps because you could cause further scarring. 
good luck to you and i hope you heal fast!


Thank you both so much for the information and suggestions! I called my dermatologist this morning but he didn't sound too concerned - said I could come by to see him Saturday morning. I'd really feel better with some antibiotics, hopefully I can convince him to prescribe some on Saturday and that it won't be too late to prevent a breakout. Whiteheads are still popping up like crazy today, I hope it stops there and doesn't turn into cysts.


In Topic: Enlarged Pores From Accutane?

20 August 2014 - 12:05 AM

Oh yeah, forgot to mention my dosage and such in the OP - don't know if that matters, but I have been and will be on 40mg my whole course, and I am 20, 43kg female.

 

I am almost 3 months into my Accutane treatment, and in general my acne has improved (though I still get the occasional pimple and get break outs when I'm on my period), however I noticed that the texture of my skin is just terrible these days. My skin around the acne used to be very soft and smooth, and the pores on my nose were bigger than average, but not as huge as they are now. Overall, the condition of my skin has worsened and it looks like the pores all over my face have enlarged. My skin is acne-free now, but it's looking really rough. Is this normal? I hear Accutane is supposed to shrink pores, not make them bigger. :c

 

It doesn't really shrink pores, but since it shrinks the sebaceous gland (which is part of pilosebaceous unit, which includes the pore + gland), it can make them look smaller. 

 

However the "orange peel texture" you are describing appears to be a common side effect of both Accutane and Retin-A products. Not really sure why. Some people get it and some people don't. There's not a whole lot you can do about it once it happens. 

 

To clarify - by "side effect", do you mean this will eventually go away on its own once I am off the medication, or is this a permanent result of using Accutane for those that do experience this?


In Topic: Help! Skin Oily Again On Accutane

02 July 2014 - 02:10 AM

You're still very early into treatment so your skin will fluctuate and such.  Not everyone dries out at the same consistent rate so i wouldn't be alarmed.

 

Well, that makes me feel a bit better to know, thanks!


In Topic: Accutane And Scar Treatments

23 June 2014 - 08:23 PM

Accutane makes your skin a lot thinner, the laser will burn you and give you scars. Don't do it, believe the internet for once.

I'm 2 months done with accutane and even shaving with an electric shaver still irritates my skin, I can't even imagine what a laser would do...

Thanks for the answer! That makes a lot of sense, I'll definitely tell him I'm rescheduling my appointment for the treatment, don't wanna risk more scarring.


In Topic: Should I Find Another Dermatologist? Help!

03 June 2014 - 07:01 PM

A lot of derms see it as a last resort kind of thing, because while Accutane does work for a lot people, there are a lot of potential side effects that can come with it. My derm was like yours too - I asked for Accutane, but they prescribed me with a topical vitamin A cream first, and when that didn't work, I asked for Accutane again and they gave me antibiotics, and when that still didn't clear me up they finally put me on Accutane. 

 

You could try a different derm. The first one I went to, before this one, actually suggested Accutane right away, but that was a few years ago, and like you said, I also thought that it was just part of puberty and all that, and I didn't think I would need such a strong drug to clear up my skin. I was afraid of the side effects, so I refused then, but even though I was like 18 and my skin wasn't even that bad then, he didn't hesitate to put me on Accutane, so it definitely differs from derm to derm. If you don't feel like trying all these other things first and want Accutane right away, you could try looking for a different derm that won't be so reluctant to give it to you. My brother did the same, his GP wouldn't prescribe him with Accutane, and he actually found a walk-in clinic that did.

 

A note on the topicals though, Differin is supposed to make your skin worse before it gets better, so you being 10 days or even a few weeks in the treatment and not seeing an improvement is not uncommon. Even if you start Accutane, it will be months before you see an improvement, and it also causes an initial breakout in most people.